Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had seroxat with effexor. Now have headaches, high BP, high pulse, confusion. Suffering from OCD. What is my problem?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
i hv something wrong,because of non educated dr.he give me seroxat(ssri)with effexor (snri) after 6 months i hv strange things!i feel headacke,hi blood presser,confuison,high pulse rate after i stop both medication everything goes away!,i suffer from ocd so i need a midcine to take and the problem whenever i start taking new midcine of ssri i start getting the same symptotes and it increase if i continuo!but these midcine i used to take before they never make me such symptotes so wt is my nervouse system problem?
Posted Tue, 22 May 2012 in Mental Health
Answered by Dr. Ashish Mittal 8 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

In drug treatment of OCD two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect.

At initiation of treatment usually single ssri is used in low doses and doses are increased over a period, considering patient tolerability. In initial 1-2 week ssri usually increase symptoms of anxiety, for that we give benzodiazepines for short duration to resolve it.

In your case following are possibilities for the discomfort at the initiation of treatment:
-Anxiety at initiation of ssri
-Combination of ssri and snri at initiation of treatment
-High dose of ssri at initiation

Following steps will help you:
-Start with low dose of ssri and increase doses slowly
-Use of benzodiazepines at initiation of treatment for short term
-Change of ssri if you are not tolerating one
-Make all dose under supervision of of your psychiatrist

Apart from above advice following simple measures will help you:
-Decrease worrying about symptoms as they will reduce after treatment.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Had seroxat with effexor. Now have headaches, high BP, high pulse, confusion. Suffering from OCD. What is my problem? 8 hours later
thank you for your inquery but the problem is whenever i start with low dose after just 3 days my bp get high again and if i continuo with ssri things will get worse and worse,i tried deffrent types but i thing someone wrong happend with my nervouse system,it is mostly the same of symptotes of sertonin syndrom!!!but does sertonin syndrom continuo with person whenever you take a midcine?and if so do i hv to get treatment for that or maybe to wait littile time?and thank you...
Answered by Dr. Ashish Mittal 2 hours later
Hello again,

Serotonin syndrome does occur with low dose of serotonin. Same time monitor your BP regularly, you may have problem of independent high blood pressure.

As you are having high BP with different ssri, it is better to other medicines for OCD like TCA group of medicines (clomipramine) or you can go ahead with ssri with antihypertensive medicine under your physician supervision.

Also get thyroid hormonal assay, as its dysfunction may lead to anxiety and change in BP.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor